Alert archive / Oklahoma / Tornado Warnings in 1994
Tornado Warning 23, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Apr 27, 1994, 1:54 PM CDT for Sequoyah County, Oklahoma. It was in force for 51 min.
The area
The counties it named.
The facts
- Issued
- Apr 27, 1994, 1:54 PM CDT (18:54 UTC)
- Expired
- Apr 27, 1994, 2:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Sequoyah County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 6.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 271855 TORFSM OKC135-271945- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 154 PM CDT WED APR 27 1994 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 245 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL OKLAHOMA ...SEQUOYAH COUNTY A TORNADO HAS BEEN BEEN REPORTED NEAR KERR DAM ALONG HIGHWAY 59...JUST SOUTH OF SALLISAW. THIS TORNADO WAS MOVING NORTH-NORTHEAST AT 40 MPH. PERSONS IN SALLISAW SHOULD SEEK SHELTER IMMEDIATELY. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 27, 10:21 AM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Apr 27, 10:21 AM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 1020 AM CDT WED APR 27 1994 RUNNING A LITTLE BEHIND TDY. ANOTHER ACTIVE WX DAY LOOKS IN STORE FOR ERN OK. FNT HAS SETTLED INTO SE ZNS THIS MRNG. MUCH COOLER AIR HAS SPREAD OVR MOST OF FA. PRECIP THAT FORMED OVR WRN OK ERLIER THIS MRNG IS HEAD FOR FA AND WL JUST REENFORCE COLD AIR. SO DON'T XPCT TEMPS TO GO ANYWHERE AND WL LOWER IN MOST ZNS. ALSO MAY HAVE TO UP WNDS JUST A BIT. ANOTHER DAY OF SVR WX POSSIBLE ACRS FA. 12Z SNDGS INDICATED THAT THERE WAS PRETTY GOOD CAPES ABV FNTL SFC. PROFILERS SHOWING 30-40 KT SLY FLOW ABV CD AIR DOME TRANSPORTING MORE WARM MOIST UNSTABLE AIR OVR FNTL BNDRY. WL ALSO NOW HAVE TO START WORRYING ABT FLASH FLOOD THREAT. H85 DW PTS WERE AOA 10C AT 12Z AND PRECIP WATER WAS AOA 1.25 IN AT RAOB SITES IN N TX. ALL THIS JUST SHOWING THE VAST AMNT OF MOISTURE AVAILABLE FOR CNVCTN. THICKNESS VALUES ARE IN FAVORABLE RANGE FOR HVY RAINFALL IN ADDITION TO THICKNESS BEING DIFFLUENT ACRS ERN OK. UPR LVL FLOW CONTS TO BACK AND UPPR LVL WNDS AND ALSO DIFFLUENT. SO WL ISSUE FFA FOR SERN ZNS FOR THIS AFTN AND TNGT. WASN'T SURE HOW FAR N TO TAKE THIS WATCH. FOR NOW WL LIMIT IT TO THIS AREA WHICH IS CLOSE TO WHERE HVIER RAIN HAS FALLEN THE PAST TWO DAYS. MAY HAVE TO XTND NWD W/AFTN PACKAGE...BUT WL WAIT FOR A BETTER LOOK AT NEW GUIDANCE COMING IN. .TUL...FLASH FLOOD WATCH THIS AFTN AND TNGT ZNS 72>77.
In the hours before
Special weather statement, Apr 27, 9:38 AM CDT, 4 hours 16 minutes before
OKZ054>077-271530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 935 AM CDT WED APR 27 1994 ...SEVERE THUNDERSTORMS AGAIN POSSIBLE FOR PARTS OF EASTERN OKLAHOMA... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF EASTERN OKLAHOMA...EFFECTIVE UNTIL 2 PM CDT TODAY. THE WATCH AREA IS GENERALLY SOUTH AND WEST OF TULSA. ALTHOUGH THE WATCH DOES NOT INLUDE EITHER TULSA OR MCALESTER...IT DOES INCLUDE CREEK...OKFUSKEE...AND COAL COUNTIES IN NORTHEAST AND SOUTHEAST OKLAHOMA. AT 930 AM...STRONG TO SEVERE THUNDERSTORMS WERE OVER SOUTHWEST OKLAHOMA ...MOVING TO THE NORTHEAST AT ABOUT 40 TO 45 MPH. SOME OF THESE STORMS HAVE ALREADY PRODUCED WINDS UP TO 81 MPH AND QUARTER SIZE HAIL EARLIER THIS MORNING. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT FOR POSSIBLE THREATENING WEATHER CONDITIONS LATER THIS MORNING AND THIS AFTERNOON. SURFACE WILL BE VERY WARM AND UNSTABLE. SEVERE THUNDERSTORMS ARE POSSIBLE OVER ALL OF EASTERN OKLAHOMA TODAY AND TONIGHT AS THE UNSTABLE AIR IS LIFTED. VERY LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT OVER NORTHEAST OKLAHOMA. ISOLATED TORNADOES ARE POSSIBLE OVER EAST CENTRAL AND SOUTHEAST OKLAHOMA WHERE LOW LEVEL WIND FIELDS ARE MOVE FAVORABLE. STRONG WINDS OVER 60 MPH WILL ALSO ACCOMPANY ANY SEVERE STORMS. ALL PERSONS IN EASTERN OKLAHOMA SHOULD LISTEN CLOSELY TO THE LATEST FORECASTS AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE AND BE PREPARED FOR THE POSSIBILITY OF VIOLENT WEATHER TODAY AND TONIGHT. AN UPDATED EASTERN OKLAHOMA THUNDERSTORM OUTLOOK WILL BE ISSUED AROUND 130 PM TODAY.
Special weather statement, Apr 27, 9:48 AM CDT, 4 hours 6 minutes before
OKZ054>077-271530- SPECIAL WEATHER STATEMENT ...COR... NATIONAL WEATHER SERVICE TULSA OK 935 AM CDT WED APR 27 1994 ...SEVERE THUNDERSTORMS AGAIN POSSIBLE FOR PARTS OF EASTERN OKLAHOMA... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF EASTERN OKLAHOMA...EFFECTIVE UNTIL 2 PM CDT TODAY. THE WATCH AREA IS GENERALLY SOUTH AND WEST OF TULSA. ALTHOUGH THE WATCH DOES NOT INLUDE EITHER TULSA OR MCALESTER...IT DOES INCLUDE CREEK...OKFUSKEE...AND COAL COUNTIES IN NORTHEAST AND SOUTHEAST OKLAHOMA. AT 930 AM...STRONG TO SEVERE THUNDERSTORMS WERE OVER SOUTHWEST OKLAHOMA ...MOVING TO THE NORTHEAST AT ABOUT 40 TO 45 MPH. SOME OF THESE STORMS HAVE ALREADY PRODUCED WINDS UP T@O 81 MPH AND QUARTER SIZE HAIL EARLIER THIS MORNING. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT FOR POSSIBLE THREATENING WEATHER CONDITIONS LATER THIS MORNING AND THIS AFTERNOON.
Special weather statement, Apr 27, 1:31 PM CDT, 23 minutes before
OKZ054>077-281200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 130 PM CDT WED APR 27 1994 ...SEVERE THUNDERSTORM WATCH FOR ALL EASTERN OKLAHOMA TIL 7 PM CDT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER ALL OF EASTERN OKLAHOMA THROUGH TONIGHT. THERE HAVE ALREADY BEEN SEVERAL REPORTS OF LARGE HAIL AND DAMAGING WINDS OVER WESTERN AND CENTRAL OKLAHOMA. A STATIONARY FRONT IS LOCATED FROM NORTHWEST ARKANSAS ACROSS SOUTHEAST OKLAHOMA INTO TEXAS. SOUTHERLY WINDS ABOVE THE GROUND WILL BRING MOIST UNSTABLE AIR OVER EASTERN OKLAHOMA THIS AFTERNOON AND TONIGHT. AS THAT AIR RISES OVER THE FRONT...NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER EASTERN OKLAHOMA...AND A FEW WILL LIKELY BECOME SEVERE. THE MAIN THREAT FOR SEVERE WEATHER WILL BE FROM LARGE HAIL AND DAMAGING WINDS. ALL PERSONS IN EASTERN OKLAHOMA SHOULD LISTEN CLOSELY TO THE LATEST FORECASTS AND STATEMENTS ISSUED BY THE NATIONAL W4EATHER SERVICE AND BE PREPARED FOR THE POSSIBILITY OF VIOLENT WEATHER TODAY AND TONIGHT.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 11:34 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 41 min |
| Apr 27, 12:07 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 38 min |
| Apr 27, 1:00 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 60 min |
| Apr 27, 1:06 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 54 min |
| Apr 27, 1:13 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 62 min |
| Apr 27, 1:26 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 64 min |
| Apr 27, 1:54 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 36 min |
| Apr 27, 2:02 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 58 min |
Nearby
Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.